Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 5, 2006, 5:45 PM CDT for Jefferson Parish, Louisiana. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 5, 2006, 6:00 PM CDT
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:55 PM CDT | TSTM WND DMG | Metairie, LA | A FEW POWER LINES CAUGHT FIRE LIKELY DUE TO WIND GUSTS IN METAIRIE AND GRETNA. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 052245
TORLIX
LAC051-052300-
/O.NEW.KLIX.TO.W.0022.060805T2245Z-060805T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...METAIRIE...AVONDALE
* UNTIL 600 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR METAIRIE...
MOVING SOUTHWEST AT 15 MPH.
* THE TORNADO IS WILL BE NEAR...
HARAHAN AND AVONDALE BY 550 PM CDT
WAGGAMAN BY 555 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY TO GOLFBALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2991 9025 3003 9025 3004 9026 3002 9017
3002 9013 2993 9014 2991 9013 2990 9014
2989 9022
$$
241 follow-up statement
000
WWUS54 KLIX 052300
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT SAT AUG 5 2006
LAC051-052310-
/O.EXP.KLIX.TO.W.0022.000000T0000Z-060805T2300Z/
JEFFERSON LA-
600 PM CDT SAT AUG 5 2006
...THE TORNADO WARNING FOR JEFFERSON PARISH EXPIRES AT 600 PM CDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAS MOVED INTO EASTERN ST
CHARLES PARISH AND NO LONGER POSES A TORNADO THREAT FOR JEFFERSON
PARISH.
LAT...LON 2991 9025 3003 9025 3004 9026 3002 9017
3002 9013 2993 9014 2991 9013 2990 9014
2989 9022
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 5, 2:23 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 5, 2:23 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT SAT AUG 5 2006 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS AN UPPER-LEVEL LOW CENTERED NEAR THE MOUTH OF THE MISSISSIPPI RIVER MOVING WESTWARD. THE OVERNIGHT CONVECTION SPREAD AN OUTFLOW BOUNDARY ACROSS SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA. THIS AFTERNOONS CONVECTION WAS DEVELOPING PRIMARILY ACROSS SOUTHWEST MISSISSIPPI THROUGH THE BATON ROUGE AREA. THIS IS EXPECTED TO REMAIN THE AREA OF GREATEST THREAT FOR STRONG TO SEVERE ACTIVITY THIS AFTERNOON. AS THE UPPER LOW MOVES SLOWLY WESTWARD THIS WEEKEND...WE COULD SEE SHOWERS/THUNDERSTORMS LINGERING INTO TONIGHT AND ANOTHER DAY OF INCREASED ACTIVITY ON SUNDAY. BEHIND THIS SYSTEM AN UPPER-LEVEL RIDGE WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND LESSEN CHANCES FOR PRECIP THROUGH THURSDAY. THIS ALSO WILL PUSH HIGH TEMPS INTO THE MID 90S ACROSS MUCH OF THE AREA. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY FRIDAY AS THE RIDGE DRIFTS WESTWARD. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 92 73 93 / 30 50 20 30 BTR 75 91 74 93 / 30 50 20 30 MSY 76 91 77 93 / 30 50 20 30 GPT 75 91 76 92 / 20 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 5, 11:00 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT AUG 5 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHWEST THROUGH MISSISSIPPI AND SOUTHEAST LOUISIANA. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP IS DAMAGING WINDS. IN ADDITION TO STRONG WINDS...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN CAPABLE OF CAUSING LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND AGAIN THURSDAY AND FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. A FEW THUNDERSTORMS MAY BE STRONG SUNDAY AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 3:53 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 7 ENE CROSSROADS 30.82N 89.67W
08/05/2006 E1.75 INCH PEARL RIVER MS LAW ENFORCEMENT
GOLF BALL SIZE HAIL WAS OBSERVED NEAR WHITESANDS.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 5, 5:43 AM CDT | Special Marine Warning | LIX | 92 min | |
| Aug 5, 7:08 AM CDT | Special Marine Warning | LIX | 97 min | |
| Aug 5, 1:47 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 28 min |
| Aug 5, 2:34 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 26 min |
| Aug 5, 2:49 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 26 min |
| Aug 5, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 29 min |
| Aug 5, 3:27 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 33 min |
| Aug 5, 3:52 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 23 min |
| Aug 5, 4:31 PM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 5, 5:36 PM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 5, 5:46 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 44 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.